Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 37, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 25, 2016, 3:00 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Oct 25, 2016, 8:00 PM PDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2016, 3:00 AM PDT (10:00 UTC)
- In effect from
- Oct 25, 2016, 8:00 PM PDT
- Expired
- Oct 27, 2016, 5:51 PM PDT
- In force
- 46 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WWUS76 KMFR 251000 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 AM PDT TUE OCT 25 2016 ...GUSTY WINDS EAST OF THE CASCADES AND IN THE SHASTA VALLEY TUESDAY EVENING THROUGH WEDNESDAY EVENING... CAZ083-085-ORZ029>031-252200- /O.NEW.KMFR.WI.Y.0037.161026T0600Z-161027T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 300 AM PDT TUE OCT 25 2016 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT WEDNESDAY. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING TO 40 TO 50 MPH. * TIMING...INCREASING LATE TUESDAY NIGHT AND DIMINISHING WEDNESDAY EVENING. * LOCATIONS INCLUDE...HIGHER ELEVATIONS ALONG THE WINTER RIM...OVER THE WARNERS...AND AROUND MOUNT SHASTA. * IMPACTS...OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-252200- /O.NEW.KMFR.WI.Y.0037.161026T0300Z-161027T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 300 AM PDT TUE OCT 25 2016 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT WEDNESDAY. * WINDS...SOUTHEAST TO SOUTH 20 TO 30 MPH GUSTING TO 40 TO 50 MPH. * TIMING...INCREASING TUESDAY EVENING AND DIMINISHING LATE WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE...WEED...WEED AIRPORT...MONTAGUE...AND YREKA. * IMPACTS...THE STRONGEST WINDS WILL BE ALONG INTERSTATE 5 NEAR WEED AIRPORT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
5 follow-up statements
955 WWUS76 KMFR 252102 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 202 PM PDT TUE OCT 25 2016 ...GUSTY WINDS EAST OF THE CASCADES AND IN THE SHASTA VALLEY TONIGHT THROUGH WEDNESDAY EVENING... CAZ083-085-ORZ029>031-260915- /O.CON.KMFR.WI.Y.0037.161026T0600Z-161027T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 202 PM PDT TUE OCT 25 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. * TIMING...INCREASING LATE TONIGHT AND DIMINISHING WEDNESDAY EVENING. * LOCATIONS INCLUDE...HIGHER ELEVATIONS ALONG THE WINTER RIM... OVER THE WARNERS...AND AROUND MOUNT SHASTA. * IMPACTS...OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-260915- /O.CON.KMFR.WI.Y.0037.161026T0300Z-161027T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 202 PM PDT TUE OCT 25 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT WEDNESDAY... * WINDS...SOUTHEAST TO SOUTH 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. * TIMING...INCREASING TUESDAY EVENING AND DIMINISHING LATE WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE...WEED...WEED AIRPORT...MONTAGUE...AND YREKA. * IMPACTS...THE STRONGEST WINDS WILL BE ALONG INTERSTATE 5 NEAR WEED AIRPORT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
055 WWUS76 KMFR 260900 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 AM PDT WED OCT 26 2016 ...GUSTY WINDS EAST OF THE CASCADES INTO THURSDAY AFTERNOON... ...GUSTY WINDS IN THE SHASTA VALLEY THROUGH WEDNESDAY AFTERNOON... CAZ083-085-ORZ029>031-270000- /O.EXT.KMFR.WI.Y.0037.000000T0000Z-161027T2100Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 200 AM PDT WED OCT 26 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. * TIMING...THROUGH EARLY THURSDAY AFTERNOON. * LOCATIONS INCLUDE...HIGHER ELEVATIONS ALONG THE WINTER RIM... OVER THE WARNERS...AND AROUND MOUNT SHASTA. * IMPACTS...OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-270000- /O.CON.KMFR.WI.Y.0037.000000T0000Z-161027T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 200 AM PDT WED OCT 26 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...SOUTHEAST TO SOUTH 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. * TIMING...THROUGH LATE THIS AFTERNOON. * LOCATIONS INCLUDE...WEED...WEED AIRPORT...MONTAGUE...AND YREKA. * IMPACTS...THE STRONGEST WINDS WILL BE ALONG INTERSTATE 5 NEAR WEED AIRPORT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
303 WWUS76 KMFR 262138 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 238 PM PDT WED OCT 26 2016 CAZ081-270600- /O.CAN.KMFR.WI.Y.0037.000000T0000Z-161027T0000Z/ /O.NEW.KMFR.WI.Y.0038.161027T0000Z-161027T0600Z/ CENTRAL SISKIYOU COUNTY- 238 PM PDT WED OCT 26 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...SOUTHEAST TO SOUTH 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. * TIMING...REACHING A PEAK EARLY THIS EVENING THEN SLOWLY DECREASING THROUGH LATE THIS EVENING. * LOCATIONS INCLUDE...WEED...WEED AIRPORT...MONTAGUE...AND YREKA. * IMPACTS...THE STRONGEST WINDS WILL BE ALONG INTERSTATE 5 NEAR WEED AIRPORT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-085-ORZ029>031-270945- /O.CON.KMFR.WI.Y.0037.000000T0000Z-161027T2100Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 238 PM PDT WED OCT 26 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. * TIMING...REACHING THE PEAK THIS EVENING THEN SLOWLY DECREASING OVERNIGHT THROUGH EARLY THURSDAY. * LOCATIONS INCLUDE...HIGHER ELEVATIONS ALONG THE WINTER RIM... OVER THE WARNERS...AND AROUND MOUNT SHASTA. * IMPACTS...OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
049 WWUS76 KMFR 270555 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1055 PM PDT WED OCT 26 2016 CAZ081-270700- /O.EXP.KMFR.WI.Y.0038.000000T0000Z-161027T0600Z/ CENTRAL SISKIYOU COUNTY- 1055 PM PDT WED OCT 26 2016 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. $$ CAZ083-085-ORZ029>031-280300- /O.EXT.KMFR.WI.Y.0037.000000T0000Z-161028T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1055 PM PDT WED OCT 26 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. * TIMING...WINDS WILL DECREASE THURSDAY EVENING. * LOCATIONS INCLUDE...HIGHER ELEVATIONS ALONG THE WINTER RIM... OVER THE WARNERS...AND AROUND MOUNT SHASTA. * IMPACTS...OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
520 WWUS76 KMFR 280051 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 551 PM PDT THU OCT 27 2016 CAZ083-085-ORZ029>031-280200- /O.CAN.KMFR.WI.Y.0037.000000T0000Z-161028T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 551 PM PDT THU OCT 27 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WIND GUSTS THAT REACHED 35 TO 55 MPH THIS MORNING INTO THIS AFTERNOON HAVE NOW DIMINISHED. $$ DW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 25, 3:00 AM PDT, 0 minutes earlier.
Area forecast discussion, Oct 25, 3:00 AM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Medford OR
300 AM PDT TUE OCT 25 2016
.DISCUSSION...25/00Z NAM/GFS/EC in.
The northern hemispheric pattern shows a wave number of five
around the globe. This is normally a progressive pattern, but with
a deep nearly cutoff trough off the west coast, progress will be
slow, at least initially.
That trough will remain in roughly the same location through this
week and beyond, as short waves diving down the back side of it
will force it to maintain its position. As long as it remains out
there, the Pacific Northwest will remain under southwest and
occasionally south flow aloft, and short waves ejecting from the
trough will push fronts onshore through the period. It will remain
relatively wet, but high temperatures will be 5 to 15 degrees above
normal for the most part. The exception will be the coast and
Umpqua Basin, where temperatures will be near normal.
The next short wave will move through the area Tuesday. The
associated front will be weak. It will move onshore Tuesday
morning, but retreat back offshore as an upstream system develops.
It will bring some gusty winds to the area though, and a Wind
Advisory will be issued for the Shasta Valley and some locations
east of the Cascades. Those winds will peak Tuesday night, then
diminish Wednesday afternoon.
The following short wave will move up from the south Wednesday...
but most of the associated energy will remain offshore and to the
north of the Medford CWA. The associated front will move onshore
Wednesday morning and become stationary through Wednesday night.
The coast and Coast Range will get significant rain from this
system, but not much will fall inland.
Yet another wave will move in Thursday. This one will come in from
the west and the energy is directed farther south. This will
reinforce the stationary front and this front will push inland
Thursday. Precipitation will move inland as well, but there won't
be a lot of it.
Another wave will come up from the south Thursday night into
Friday. This system won't be very windy, but it will bring quite a
bit of precipitation to the area beginning Thursday night.
Long term discussion from the Monday afternoon AFD...Friday
through Monday. Models start this time frame in fairly good
agreement with a closed 500 mb low at 39 N and 136 W at the same
indicated 544 height. This first system of the extended period
brings rain ahead of a warm front Saturday. The models remain in
good agreement as the upper low moves down to about 100 nm
offshore of Northern CA. This brings the triple point of this
system directly over our forecast area Sunday. From there, models
are in broad agreement with a deep upper level trough over the
coastal waters off of the Pac NW, and the timing of systems will
be impossible this far out and have broad-brushed chance pops
through the remainder of the extended. -Sven
&&
.AVIATION...25/06Z TAF CYCLE...Instability will keep thunderstorms
possible offshore and along the coast (including KOTH) through
around 25/09Z. Inland, conditions are highly variable. Most of the
area will be MVFR or better with occasional lowering to IFR in
showers. An area of clearing has moved over KMFR and fog is forming
and may bring IFR/LIFR conditions to the terminal until at least
25/09Z. An area of higher cloud will arrive soon and may reverse the
fog trend at KMFR, but confidence in this is low. Pilots should be
prepared for the possibility of LIFR conditions throughout the night
at KMFR. Similar problems may develop at KLMT later if clearing
develops there. -Wright
Note: The ceilometer at FAA site KOTH is out of service, so there
will be no ceiling observations available generally between the
hours of 04Z and 14Z.
&&
.MARINE...Updated 245 AM PDT Tuesday, October 25, 2016...South gales
and very steep seas this morning, especially north of Gold Beach,
will ease this afternoon and evening. However, conditions will
remain hazardous to small craft. Another storm will arrive from the
southwest tonight into Wednesday with another round of gales and
steep to very steep seas. Expect winds and seas to gradually subside
Wednesday night into Thursday, then remain low through Friday. The
next front will move in with increasing south winds and steep seas
Friday night into Saturday. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Tuesday
for PZZ356.
Gale Warning until 11 AM PDT Tuesday for PZZ350-356-370-376.
Hazardous Seas Warning until 11 AM PDT Tuesday for
PZZ350-356-376.
15/15/18In the hours before
Local storm report, Oct 24, 11:13 PM PDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1113 PM PDT MON OCT 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HEAVY RAIN 2 SSW OBRIEN 42.05N 123.71W
10/24/2016 M1.37 INCH JOSEPHINE OR TRAINED SPOTTER
1.37 INCHES OF RAIN IN 21 HOURS ENDING AT 10
PM PDT. LIGHTNING TO THE DISTANT WEST.
&&
JRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:35 AM PDT | Gale Watch | MFR | 7 hr | |
| Oct 25, 9:39 AM PDT | Gale Warning | MFR | 28 hr | |
| Oct 25, 3:06 PM PDT | Hazardous Seas Warning | MFR | 35 hr |
Nearby
Wind Advisories in Oregon, 2016Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.